Psychotic episode secondary to gonadotrophins

Research output: Contribution to journalArticle

Authors

Colleges, School and Institutes

Abstract

Objective
To report a case of a substance-induced psychotic disorder secondary to ovulation induction therapy with gonadotrophins.

Method
Case report.

Results
We report a case of a psychotic episode secondary to gonadotrophins therapy. The acute episode was treated with antipsychotic (Aripiprazole). After 2 years the patient remains free of psychotic symptoms.

Conclusion
There have been several reports correlating low levels of estrogen with psychotic symptoms, leading to studies evaluating the possible effect of this hormone as an antipsychotic. In this case, we report psychotic symptoms with high levels of estradiol, which is contrary to that theory.

Details

Original languageEnglish
Pages (from-to)549.e7-549.e8
JournalGeneral Hospital Psychiatry
Volume36
Issue number5
Early online date2 Jun 2014
Publication statusPublished - 1 Sep 2014